logo
tiktok.com/ser.gaya
Source: tiktok.com/ser.gaya

TikTok Star Suffers an Allergic Reaction after Dyeing Her Hair

Dayna Remus
Aug 16, 2021
08:40 A.M.
Share this pen
FacebookFacebookTwitterTwitterLinkedInLinkedInEmailEmail

After rushing to the emergency room, a young lady was in deep shock, unaware of the fatal dangers that an innocent box of hair dye potentially holds.

Advertisement

19-year-old TikToker Seraya Ellison shared an anxiety-provoking clip online. In the video, viewers get a glimpse of her extensive allergic reaction to dyeing her hair with box dye.

Playing "Bad Girls" by M.I.A. in the background, the TikTok user, going by the name of Seraya on the platform, gave a quick peek of her looking completely normal after she applied the hair dye. What came next was disturbing.

Seraya Ellison's allergic reaction to hair dye. │Source: tiktok.com/ser.gaya

Advertisement

The video then showed a picture of her having a severe allergic reaction to the red hair dye she used, with her face completely swollen. The TikToker included overlay text with a matching voice that stated:

"Always patch test before dying hair [sic]."

It then switched to a short clip of her driving herself to the emergency room. Ellison's TikTok clip then changed to a snapshot of her with the same swollen face in the hospital.

Advertisement

After the fact, the 19-year-old said that this was the first time she had such an intense reaction. The teenager emphasized that she would usually just experience a slight irritation on her ears and hairline.

The next day, it was worse and her breathing became shallow.

The TikTok user posted a follow-up clip, revealing that it took five whole days before she was fully well again. Ellison explained they gave her steroids after being taken to urgent care.

Advertisement

These severe reactions can even lead to death, as exemplified by another 19-year-old. Beyond a swollen head, Estelle From Paris was at the point where she was struggling with her breathing.

According to the instructions provided, she was meant to wait 48 hours after applying the patch test. However, she only did it for 30 minutes, and when she began dying her hair, she instantly felt something was amiss.

Her scalp became irritated, and her head began swelling, which she tried to alleviate with antihistamines. The next day, it was worse, and her breathing became shallow; the teenager was taken to the emergency room and survived.

Advertisement

Estelle reacted because she is likely allergic to PPD, of which only a small percentage is found in hair dye. According to Healthline:

"There’s a difference between a sensitivity and an allergy to PPD or other hair dye ingredients."

It states that sensitivity could lead to symptoms such as burning or stinging. On the other hand, an allergic reaction can vary from swelling of the face and scalp to an aggressive red rash and more.

Advertisement

Estelle’s swollen head after an allergic reaction to hair dye. │Source: youtube.com/Le Parisien

Beyond PPD, many chemicals in products can harm individuals. Recently, select Neutrogena and Aveeno sunscreens were withdrawn due to traces of a cancer-causing chemical.

Advertisement

Low levels of Benzene were found in five Neutrogena and Aveeno aerosol sunscreen products. Johnson & Johnson, which owns these products, voluntarily recalled them as a result.

Benzene has the potential to cause anemia and cancer. Health is important, and so it is always prudent to contact a medical professional if one feels uncomfortable using a product, whether it be sunscreen, dye, or anything else.

Advertisement
info
Please fill in your e-mail so we can share with you our top stories!
By subscribing, you agree to our Privacy Policy
Advertisement
info

The information in this article is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. All content, including text, and images contained on news.AmoMama.com, or available through news.AmoMama.com is for general information purposes only. news.AmoMama.com does not take responsibility for any action taken as a result of reading this article. Before undertaking any course of treatment please consult with your healthcare provider.